NWS Jackson, KY wrote its last area forecast discussion before the first event at Aug 1, 4:10 AM EST, 1 hour 32 minutes earlier.
Area forecast discussion, Aug 1, 4:10 AM EST, 1 hour 32 minutes before
AREA FORECAST DISCUSSION
National Weather Service Jackson KY
510 AM EDT Mon Aug 1 2022
.SHORT TERM...(Today through Tuesday)
Issued at 510 AM EDT MON AUG 1 2022
08Z sfc analysis shows the oscillating frontal boundary on its way
back north through eastern Kentucky. This continues to be a focal
point for convection with bands of training showers passing east
to west through the area - where the Flash Flood Watch remains in
effect through 8 am. So far, excessive rain from these bands have
likely resulted in some minor rural flooding but progressive
enough that none have needed a flash flood warning, yet.
Otherwise, under mostly cloudy skies temperatures are fairly
uniform in the low 70s along with dewpoints. The small dewpoint
spread is indicative of the continued high moisture content in
the boundary layer and we are seeing patchy fog around amid the
scattered showers and light winds.
The models remain in good agreement aloft through the short term
portion of the forecast. They all depict the persistent
troughiness through the Great Lakes and northern Ohio Valley while
ridging dominates the southern tier of the nation back to the
central Rockies. This maintains the setup that has mid level
energy moving above Kentucky from west northwest to east southeast
with a key impulse passing by later this evening and overnight.
After a temporary drop in 5h heights over eastern Kentucky they
will slightly rebound again into Tuesday morning and afternoon.
The model spread remains small with this evolution and as a result
supported using the blended NBM as the starting point for the
grids with only small near term adjustments to include CAMs
details.
Sensible weather will feature likely less in the way of sustained
shower and thunderstorm activity later this morning and through
the day as the front lifts north of the area. Therefore the flash
flood watch will be allowed to expire this morning at 8 am as the
training showers should be fading out and exiting the most
vulnerable areas of southeast Kentucky. Some diurnally inspired
convection will probably be around through the day, but any more
organized activity likely holds off until later in the evening in
conjunction with the front settling back south into the area. The
CAMs are collectively indicating a round of storms dropping
through the CWA from north to south. While these will likely be
progressive limiting the rainfall in any one place, the storms
could be robust enough for potentially strong to damaging winds.
The northwest portion of the area is in a conditional slight risk
for severe weather on account of this where the better mid level
support intersects with lingering instability this evening and
early overnight. The storms are expected to drag the front south
of the area making for a welcomed mostly drier day on Tuesday
with temperatures another notch warmer than today.
The main adjustments to the NBM starting point were to again
incorporate more CAMs details into the PoP grids and subsequent
expectations for the Sky and QPF grids.
.LONG TERM...(Tuesday night through Sunday)
Issued at 445 AM EDT MON AUG 1 2022
The long term will be active as several disturbances impact the area
and support rounds of showers and storms. The period will start out
in a short but relatively dry pattern as a an upper level trough
axis over the Northeast and Mid Atlantic lifts off to the north and
allows for increasing heights over the area. Residual showers and
storms will be possible Wednesday afternoon, mainly further south
over the higher terrain. Temperatures Wednesday and Thursday
afternoon will peak in the upper 80s to low 90s while moist
southerly flow pushes dew points into the mid 70s. This will produce
heat indices in the mid 90s to around 100 which is not quite Heat
Advisory criteria but will still be something to be mindful of.
A disturbance moving through southern Canada will drop southeast
through the upper Great Lakes and will support a cold front at the
surface that will progress southeast through the Mississippi and Ohio
Valleys. The front will lose steam as it approaches the Commonwealth
Thursday into Friday but will still support showers and storms
across the area. The disturbance over the Great Lakes will drop
southeast into the Mid Atlantic, amplifying the upper level pattern
in general with a ridge of high pressure strengthening over the
central CONUS. As the disturbance moves southeast, rounds of showers
and storms will be possible Friday through sunday with the best
chances for precipitation during the afternoon and evening hours
each day.
Temperatures after Thursday will cool down into the low to mid 80s
each day with lows each night in the upper 60s to low 70s.
&&
.AVIATION...(For the 06Z TAFS through 06Z Monday night)
ISSUED AT 220 AM EDT MON AUG 1 2022
Mainly MVFR to IFR ceilings can be expected for the rest of the
night as a frontal boundary slowly moves north through the area.
Periods of showers and isolated thunderstorms are also expected
through into early Monday morning with attendant visibility
restrictions in the heavier rains. Winds will be light and
variable - away from any storms. Some improvement in ceilings can
be expected by late morning into the afternoon, although
scattered showers and storms along and south of the Mountain
Parkway may result in additional brief flight restrictions. Winds
during the day will be generally southwest at 5 to 10 kts.
&&
.JKL WATCHES/WARNINGS/ADVISORIES...
Flood Watch until 8 AM EDT this morning for KYZ058>060-068-069-
079-080-083>088-106>120.
&&
SHORT TERM...GREIF
LONG TERM...BATZ
AVIATION...CMF/GREIF
Hazardous weather outlook, Aug 1, 2:55 AM EST, 2 hours 47 minutes before
Hazardous Weather Outlook
National Weather Service Jackson KY
355 AM EDT Mon Aug 1 2022
KYZ058>060-068-069-079-080-083>088-106>120-021100-
Estill-Powell-Menifee-Rockcastle-Jackson-Pulaski-Laurel-Wayne-
McCreary-Whitley-Knox-Bell-Harlan-Morgan-Johnson-Wolfe-Magoffin-
Floyd-Lee-Breathitt-Knott-Owsley-Perry-Clay-Leslie-Letcher-Martin-
Pike-
Including the cities of Irvine, Ravenna, Clay City, Stanton,
Frenchburg, Brodhead, Mount Vernon, McKee, Annville, Burnside,
Somerset, London, Monticello, Stearns, Whitley City, Corbin,
Williamsburg, Barbourville, Middlesboro, Pineville, Cumberland,
Harlan, West Liberty, Paintsville, Campton, Salyersville,
Prestonsburg, Wheelwright, Beattyville, Jackson, Hindman,
Pippa Passes, Booneville, Hazard, Manchester, Hyden, Jenkins,
Whitesburg, Inez, Coal Run, Elkhorn City, Pikeville,
and South Williamson
355 AM EDT Mon Aug 1 2022
...FLOOD WATCH IN EFFECT UNTIL 8 AM EDT THIS MORNING...
This hazardous weather outlook is for portions of eastern Kentucky.
.DAY ONE...Today and Tonight.
There is a chance of thunderstorms today and tonight. Isolated flash
flooding will be possible, at locations that see repeated rounds
of storms. Some storms tonight may also contain strong to damaging
wind gusts.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
Thunderstorms are possible, at times, from Tuesday through
Sunday.
Additionally, heat indices will peak between 95 and 100 degrees
Wednesday and Thursday.
.SPOTTER INFORMATION STATEMENT...
Spotters are encouraged to report any occurrences of flooding
as well as wind damage through tonight.
KYZ044-050>052-104-021100-
Fleming-Montgomery-Bath-Rowan-Elliott-
Including the cities of Flemingsburg, Camargo, Jeffersonville,
Mount Sterling, Owingsville, Morehead, and Sandy Hook
355 AM EDT Mon Aug 1 2022
This hazardous weather outlook is for portions of eastern Kentucky.
.DAY ONE...Today and Tonight.
There is a chance of thunderstorms today and tonight. Isolated flash
flooding will be possible, at locations that see repeated rounds
of storms. Some storms tonight may also contain strong to damaging
wind gusts.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
Thunderstorms are possible, at times, from Tuesday through
Sunday.
Additionally, heat indices will peak between 95 and 100 degrees
Wednesday and Thursday.
.SPOTTER INFORMATION STATEMENT...
Spotters are encouraged to report any occurrences of flooding
as well as wind damage through tonight.
GREIF/BATZ